Alvogen announced that it is voluntarily recalling two of its Fentanyl Transdermal System 12 mcg/h transdermal patches to the consumer level because of a labeling issue.
The company says that a small number of cartons that were labeled as 12 mcg/h Fentanyl Transdermal System patches actually had 50 mcg/h patches. The 50 mcg/h patches in the cartons were labeled as such. The transdermal system is made by 3M Drug Delivery Systems.
If a higher dose of the Fentanyl Transdermal System is used instead of the 12 mcg/h patch, it could result in more serious, life-threatening or fatal respiratory depression. First time recipients, children and the elderly are most at risk. Alvogen has so far not received any reports of adverse effects because of the mislabeling.
Alvogen’s Fentanyl Transdermal System is designed for managing pain in patients who are opioid-tolerant. It is packaged in cartons of five individually wrapped and labeled pouches.
The two lots being recalled are Lot 180060 of Fentanyl Transdermal System, 12 mcg/h, expiration date 05/2020 and Lot 180073 of Fentanyl Transdermal System, 12 mcg/h, expiration date 06/2020.
The Fentanyl Transdermal System was distributed across the U.S. to the pharmacy level and is packaged in a 12 mcg/h primary carton.
Alvogen is in the process of notifying distributors and direct customers through a certified letter of the recall and is arranging for returns and replacement of the recalled patches. Pharmacies have been told not to dispense any of the products related to the recall and patients who have the patches should remove any patch that is currently in use and contact their healthcare providers.